Hail, Greenbrier
- When
- June 6, 2:15 PM EST
- Where
- Greenbrier County, Lewisburg
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.800, -80.450
A severe thunderstorm produced hail up to nickel sized near the fair grounds in Lewisburg, West Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A severe thunderstorm produced hail up to nickel sized near the fair grounds in Lewisburg, West Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 6, 1:50 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT MON JUN 6 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... OVERALL PATTERN KEEPS AREA UNDER UPPER RIDGE WITH WARM 8H TEMPS. AREAS RADARS SHOWING SCT TSRA MAINLY IN THE MOUNTAINS AT THIS TIME BUT AS TAIL OF OH VLY SHRTWV COMES THRU AND THEN WEAK SFC FNT SCT TSRA SHUD MOVE EAST ACRS THE CWA. SFC DEW POINTS REMAIN IN THE MID 60S TO AROUND 70S SO WITH THE LIGHT WINDS OVERNIGHT EXPECT FOG FORMATION AGAIN. ON TUESDAY...NOT AS MUCH UPPER SUPPORT SO COVERAGE OF TSRA WILL NOT BE AS WIDESPREAD...MORE LIKELY ALONG FAVORED TOPOGRAPHIC AREAS ACROSS THE MTN EMPIRE-NW NC MTNS. DURING THE EVENING...A FEW OF THESE STORMS MAY WORK THERE WAY INTO THE FOOTHILLS AND PIEDMONT SECTIONS ALONG THE VA/NC BORDER. MAINLY BECAUSE OF THE DEW POINTS...WENT WITH WARMER MET GUID FOR LOWS TONIGHT. ALSO LEANED TOWARD WARMER MAV GUID FOR MAX TEMPS ON TUESDAY. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... CENTER OF UPPER LEVEL RIDGE WILL WOBBLE AROUND THE WESTERN ATLANTIC BETWEEN THE BERMUDA TRIANGLE AND THE SE COAST. WEAK SHORT WAVES WILL TRACK ALONG THE OUTER RINGS OF THIS RIDGE BRING SOME LIFT TO CREATE DIURNAL CONVECTION. TEMPS NEAR OR SLIGHTLY ABOVE NORMAL WITH HAZE HUMID DAYS AND MUGGY NIGHTS. WEDNESDAY THROUGH THURSDAY NIGHT... ONE OF THESE SHORT WAVES WILL TRACK INTO THE OHIO VALLEY ON WEDNESDAY. DURING THIS TIME...A SFC HI WILL MOVE FROM SE CAN INTO THE NE COASTAL WATERS. THESE TWO SYSTEMS WILL COMBINE TO BRING SE FLOW TO THE AREA. WITH MOISTURE AND SFC REFLECTION IN THE REGION...INCREASE CHC FOR -SHRA/TSRA IN THE AREA WITH BETTER FOCUS ALONG EASTERN UPSLOPE COUNTIES WED NGT-THU NGT. WITH RIDGE INCREASING HGHTS...CONVECTION WILL BE BETTER DURING THE DAYLIGHT HOURS AND DEPENDANT ON THE AMOUNT OF CLOUD COVER. QPF DURING THIS TIME WILL REMAIN LIGHT. FRIDAY THROUGH MONDAY... RIDGE BECOMING OCCLUDED AS IT REMAINS OFF THE US SE COAST. THIS WILL BLOCK ANY FRONTAL SYSTEM FROM ENTERING THE REGION. TYPICAL DIURNAL SUMMER CONVECTION POSSIBLE WITH 30/40 POP. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && AMS/RCS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1240 PM EDT MON JUN 6 2005 NCZ001>006-018>020-VAZ007-009>018-022-023-032>035-043>047-058-059- 071100- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1240 PM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...WEST CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VAZ019-020-024-WVZ042>045-071100- ALLEGHANY-BATH-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 1240 PM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT MOVING OUT OF THE OHIO VALLEY WILL CROSS THE AREA FROM MID AFTERNOON THROUGH LATE EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. AMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 132 PM EDT MON JUN 6 2005 NCZ002-003-019-061830- ALLEGHANY NC-SURRY-WILKES- 132 PM EDT MON JUN 6 2005 ...STRONG THUNDERSTORMS DEVELOPING OVER THE NORTHWEST NORTH CAROLINA FOOTHILLS... A CLUSTER OF STRONG THUNDERSTORMS WILL DRIFT EAST AT 10 MPH THROUGH THE ROARING GAP AREA OF NORTHWEST NORTH CAROLINA NEAR THE BORDER OF ALLEGHANY...SURRY...AND WILKES COUNTY THROUGH 230 PM EDT. SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL AMOUNTS APPROACHING ONE HALF TO ONE INCH PER HOUR...SMALL HAIL...AND GUSTY WINDS TO 50 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 141 PM EDT MON JUN 6 2005 VAZ019-020-WVZ045-061830- ALLEGHANY VA-BATH-GREENBRIER- 141 PM EDT MON JUN 6 2005 ...STRONG THUNDERSTORMS DEVELOPING OVER ALLEGHANY...BATH...AND GREENBRIER COUNTY... A CLUSTER OF STRONG THUNDERSTORMS WILL DRIFT EAST AT 10 MPH THROUGH ALLEGHANY...BATH...AND GREENBRIER COUNTY THROUGH THE MID AFTERNOON HOURS. THROUGH 230 PM EDT...THE STRONGEST STORMS WILL BE CONFINED TO AN AREA FROM NEAR LEWISBURG EAST THROUGH WARM SPRINGS...AND SOUTH TO NEAR COVINGTON CITY. SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING... VERY HEAVY RAIN WITH RAINFALL AMOUNTS APPROACHING ONE HALF TO ONE INCH PER HOUR...SMALL HAIL...AND GUSTY WINDS TO 50 MPH. WERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 146 PM EDT MON JUN 6 2005 VAZ019-020-WVZ045-061830- ALLEGHANY VA-BATH-GREENBRIER- 146 PM EDT MON JUN 6 2005 ...STRONG THUNDERSTORMS DEVELOPING OVER ALLEGHANY...BATH...AND GREENBRIER COUNTY... A CLUSTER OF STRONG THUNDERSTORMS WILL DRIFT EAST AT 10 MPH THROUGH ALLEGHANY...BATH...AND GREENBRIER COUNTY THROUGH THE MID AFTERNOON HOURS. THROUGH 230 PM EDT...THE STRONGEST STORMS WILL BE CONFINED TO AN AREA FROM NEAR LEWISBURG EAST THROUGH WARM SPRINGS...AND SOUTH TO NEAR COVINGTON CITY. SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING... VERY HEAVY RAIN WITH RAINFALL AMOUNTS APPROACHING ONE HALF TO ONE INCH PER HOUR...SMALL HAIL...AND GUSTY WINDS TO 50 MPH. NCZ002-003-019-061830- ALLEGHANY NC-SURRY-WILKES- 146 PM EDT MON JUN 6 2005 ...STRONG THUNDERSTORMS DEVELOPING OVER THE NORTHWEST NORTH CAROLINA FOOTHILLS... A CLUSTER OF STRONG THUNDERSTORMS WILL DRIFT EAST AT 10 MPH THROUGH THE ROARING GAP AREA OF NORTHWEST NORTH CAROLINA NEAR THE BORDER OF ALLEGHANY...SURRY...AND WILKES COUNTY THROUGH 230 PM EDT. SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL AMOUNTS APPROACHING ONE HALF TO ONE INCH PER HOUR...SMALL HAIL...AND GUSTY WINDS TO 50 MPH. WERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 226 PM EDT MON JUN 6 2005 VAZ020-WVZ045-061928- BATH-GREENBRIER- 226 PM EDT MON JUN 6 2005 ...SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINS... THUNDERSTORMS WILL BRING HEAVY RAINS AS THEY MOVE SLOWLY EAST ACROSS EASTERN GREENBRIER COUNTY...AS WELL AS EASTERN BATH COUNTY. LOOK FOR ONE HOUR RAINFALL AMOUNTS AS HIGH AS ONE AND A HALF INCHES. SOME LOCATIONS THAT WILL EXPERIENCE THE HEAVY RAIN INCLUDE...ALVON... MAXWELTON...FRANKFORD IN GREENBRIER COUNTY. IN BATH COUNTY...INGALLS FIELD...AND AREAS EAST OF WARM SPRINGS ARE GOING TO RECEIVE A DOWNPOUR. IN ADDITION...GUSTY WINDS...DEADLY LIGHTNING CAN ALSO BE EXPECTED WITH THESE STORMS THROUGH 330 PM. 05
The Roanoke radar (KFCX), 88 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2005Every state in 2005This day in weather historyWarnings in West Virginia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461293.